It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

Mirtazapine


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 10-29-2006, 05:31 AM   #1
rcolmansr60
Newbie
(male)
 
Join Date: Oct 2006
Location: Boscawen, NH, USA
Posts: 1
rcolmansr60 HB User
Mirtazapine

My wife was on fluoxetine. It wasn't quite doing the job. She went to the Dr to get the dosage increased. Our Dr. has left the practice so she was seen by another one in the office. He wanted to try another med. He put her on Mirtazapine, 30 mg. She told him she didn't want to be on one that caused her to gain weight. He basically told her to get fat or be depressed. She took one at 10PM and didn't wake up till 3PM the following day. Felt droggy and like she had been in a fight.

Does this dosage sound high??

He also told her that generic drugs will very in strength form one company to another as they are not regulated.by the government. He said she should try a different pharmacy. Is this true?

Does all this make sence or should this Dr be selling used cars???

 
Sponsors Lightbulb
   
Old 10-29-2006, 09:42 AM   #2
Dakota_Skye
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: New York
Posts: 1,400
Dakota_Skye HB User
Re: Mirtazapine

hey r,

well, you probably know it's remeron (an antidepressant that works on serotonin and norepinephrine in the brain). i've never tried it myself, but a few people on this board are on it. one starts to feel an effect after approx. 1-2 weeks, but it peaks at around 6 weeks, like all other such drugs....

i didn't like the tone and sentence of that dr!! ("get fat or be depressed")....he may be excellent in his field (psychiatry), but he appears to have little to no "social skills/ people skills"

as for dosages, the pills come in 15 mg, 30mg, and i think 45mg.
maybe the 30mg was too much for your wife, for the first time, that's why she slept so long....maybe he should've started her slowly, with 15mg. for a few days (3 days let's say), then tell her to to up it to 30mg afterwards...

and your wife was rigth, since some of the most common side effects of this med are drowsiness, constipation, dry mouth, increased appetite, and threfore, weight gain....

good luck though!

 
Old 10-29-2006, 12:20 PM   #3
Jennita
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,584
Jennita HB User
Re: Mirtazapine

He should sell the used cars. Get fat or be depressed? Doesn't he know that one of the reasons many people feel depressed is because they are fat???

Not just because of how they look but how the extra weight also makes them feel (sluggish, ugly, tired, overly fatigued, aching joints and bad knees). Fatter people tend to also sleep poorly due to apnea. That also contributes to depressed feelings and fatigue!

Not to mention overweight can be a factor in developing type 2 diabetes, which is, besides depressing, life-threatening.

Is this guy a pretend doctor? Because I've never heard of a real one actually recommending somebody get fat. As far as your wife, why not try other proven methods like regular exercise and fish oil supplements..or even some serious psychotherapy.

Adding protein rich foods and taking good supplements also help: after all, serotonin itself is created by the digestion of amino acids which are sources of many neurotransmitter production.

 
Old 10-29-2006, 03:13 PM   #4
anxiousinnj
Senior Member
(female)
 
Join Date: May 2006
Posts: 286
anxiousinnj HB User
Re: Mirtazapine

Hi,

I
ve been on Mirtazipine ( Remeron) since May. It made me very groggy at first & is known for it's sedative effects & is an appetite stimulant. The doc chose this one for me as I had no appetite & was losing lots of weight.
My doc started me out at 15 mgm ( may have been half that even, I forget...), but 30 mgm is the recommended therapeutic dose to "work up to "-- I think startiong out at 30 mgm is a bit much as far as the sedative effect. I woul call the doc & ask about starting out lower for a few weeks, even a month- & work up slowly. The grogginess will go away after a while-- it took about a month or so before I could wake up properly in the morning-- just wanted to sleep--and that was at a lower dose.

I did gain weight & appetite is increased but I seem to have leveld off now after gaining about 8 lbs. For me this is ok, but I understand if you are tryiing to lose weight this can be tough. I have told me p-doc to never prescribe Remeron for a diabetic because the sweet cravings are unbelievable.

I hope this helpos a little-- I would not be happy with a doc that spoke so bluntly to me--especially when I am mentally out of sorts to begin with.

anxiousinnj

 
Old 10-29-2006, 04:20 PM   #5
trg247
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,762
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: Mirtazapine

Hi I have been on Remeron at 60mg for close to a year. My psych also prescribed Wellbutrin to balance out the side effects. Weight gain is its biggest side effect and people tend to keep it through out their stay on the drug

trg247
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Old 10-31-2006, 10:15 AM   #6
anxiousagain
Senior Member
(female)
 
Join Date: Jun 2006
Posts: 201
anxiousagain HB Useranxiousagain HB User
Re: Mirtazapine

Quote:
Originally Posted by rcolmansr60
He put her on Mirtazapine, 30 mg. She told him she didn't want to be on one that caused her to gain weight. He basically told her to get fat or be depressed. She took one at 10PM and didn't wake up till 3PM the following day. Felt droggy and like she had been in a fight.

Does this dosage sound high??
I tried mirtazapine late this summer, hated the idea of being on meds so stopped it then realized I really NEEDED to be on it. So, I'm back on it now, with my dosage being upped to 22.5mg starting tonight. I can tell you that I did not gain any weight (thus far) while on this med. I seem to be one of the rare few in that regard but I've read that increased appetite only happens to 17% of the people who take this drug. That's a fairly low percent, so I'd recommend your wife giving it a fair go. I did, however, feel the sedative effect you speak of, albeit not as overwhelmingly as your wife did. That side effect may very well subside as her body gets used to the drug. I'm not sure, but I do know I still need more sleep than I used to.

As for 30mg being a high dose, I don't really think so. I've read that you need to be at least that high to get the full antidepressant effect. I may have to work up to that myself, but my doc has me trying 22.5mg for 4 weeks first. Will let you know how I do. Please keep us posted on your wife's progress.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Stopping cold-turkey with no problem (Mirtazapine) NYCman Anxiety 2 11-06-2009 05:47 AM
Just started Mirtazapine (AKA Rameron, Zispin), Advice Please Hanzyababa Depression 1 10-28-2009 06:37 AM
Mirtazapine(remeron)30mg4 1 month.Don't know if need to increased 2 45mg help please Crimson609 Depression 2 05-21-2009 01:11 PM
mirtazapine - side effect Knee pain ? magne Depression 0 01-26-2009 05:56 PM
Clonazepam User, Doc Wants to Add Mirtazapine But Too Scared 2bnorm Anxiety 1 11-27-2007 06:08 PM
mirtazapine and effexor ? botty Depression 6 11-10-2007 05:01 PM
mirtazapine Simon1998 Anxiety 7 06-10-2007 01:42 PM
Remeron: dosage/sedation (weird relationship?) koolstof Depression 8 01-02-2004 10:11 AM
Remeron/mirtazipine: forgot about my smoking!!! koolstof Depression 0 12-12-2003 09:46 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:12 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!